Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Ks is back?
Sep 15, 2007

Hi ! . I'm a 44 yo gay guy from Buenos Aires, Argentina. HIV + since 1987 and on meds (azt) from 1994 due to 3 KS lessions on my left foot that were surgically removed the same as two more I developped in 1995. In sept 2003, with my doctor, we decided to go off meds (ritonavir/indinavir/ azt) for a while: I had lipodistrophy and a medium buffalo hump. While off meds, my lab results were decent: in average, VL 20.000 and CD4, 420. Though, in july 06, a new KS lession appeared on the same foot. By the end of the year, I had some five and I started a new combo in jan 2007 (reyataz/truvada/ritonavir). At present, my lab results are good: VL undetectable and CD4, 520 and the KS lessions on my left foot are downsizing and getting lighter ! Though, two months ago I've found a new KS lession on my other foot, and two weeks ago, a new one is developping. I've been taking DHEA until I read 2 weeks ago that is not recommended for people with KS.

I wonder why if my KS seems to respond to the HAART treatment , new lessions are developping... I'm seeing my dermatologist -a KS expert in Buenos Aires - next week and I want to know what to ask...because he's not a very talkative person..., and I need some answers...and solutions... Thanks a lot Fred

Response from Dr. Daar

Thank you for your post.

I am sorry you are having to deal with KS. I certainly agree that the presence of KS lesions should generally prompt the initiation of antiretrovirals, it is clear that this does not always result in the lesions going away or not developing. If your viral load is suppressed and you are indeed developing new KS lesions you will need to talk to the KS expert about other treatment options. Fortunately, there are several options that you will be able to consider in order to manage this problem.

Best of luck. Eric


Previous
Isn' Resistance a Matter of Degree?
Next
Worried

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement